Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 3, NWS Green Bay, WI

February 1, 2015

NWS Green Bay, WI issued this gale warning at Feb 1, 2015, 4:17 AM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 4:17 AM CST (10:17 UTC)
Expired
Feb 2, 2015, 3:00 AM CST
In force
23 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WHUS73 KGRB 011017
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CST SUN FEB 1 2015

...STRONG NORTHEAST WINDS WILL PRODUCE HIGH WAVES...

.A LOW PRESSURE SYSTEM TRACKING OVER ILLINOIS WILL DEEPEN TODAY
BEFORE MOVING INTO THE OHIO VALLEY TONIGHT. THE STRONG NORTHEAST
WINDS WILL PRODUCE HIGH WAVES TODAY INTO THIS EVENING BEFORE
SLOWLY SUBSIDING OVERNIGHT INTO MONDAY. NORTHEAST WINDS MAY REACH
GALE FORCE FOR LOCATIONS SOUTH OF TWO RIVERS THIS AFTERNOON.

THE COMBINATION OF STRONG WINDS...COLDER TEMPERATURES AND HIGH
WAVES...WILL RESULT IN THE DEVELOPMENT OF FREEZING SPRAY. 

LMZ543-011830-
/O.UPG.KGRB.SC.Y.0011.000000T0000Z-150202T0900Z/
/O.NEW.KGRB.GL.W.0003.150201T1017Z-150202T0900Z/
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
417 AM CST SUN FEB 1 2015

...GALE WARNING IN EFFECT UNTIL 3 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST MONDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...INCREASING TO NORTHEAST 30 KTS THIS MORNING WITH GALES
  GUSTS TO 35 KTS THIS AFTERNOON AND EVENING.

* WAVES...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541-542-011830-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-150202T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
417 AM CST SUN FEB 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...NORTHEAST WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS
  THIS AFTERNOON...THEN TURNING NORTH THIS EVENING BEFORE
  GRADUALLY SUBSIDING LATER TONIGHT INTO MONDAY.

* WAVES...BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
712 
WHUS73 KGRB 011556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CST SUN FEB 1 2015

...STRONG NORTHEAST WINDS WILL PRODUCE HIGH WAVES...

.A LOW PRESSURE SYSTEM TRACKING OVER ILLINOIS WILL DEEPEN TODAY
AS IT MOVES TOWARDS THE OHIO VALLEY. STRONG NORTHEAST WINDS WILL
PRODUCE HIGH WAVES TODAY INTO THIS EVENING BEFORE SLOWLY SUBSIDING
OVERNIGHT INTO MONDAY. NORTHEAST WINDS MAY REACH GALE FORCE FOR
LOCATIONS SOUTH OF TWO RIVERS THIS AFTERNOON.

THE COMBINATION OF STRONG WINDS...COLDER TEMPERATURES AND HIGH
WAVES...WILL RESULT IN THE DEVELOPMENT OF FREEZING SPRAY.

LMZ543-020000-
/O.CON.KGRB.GL.W.0003.000000T0000Z-150202T0900Z/
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
956 AM CST SUN FEB 1 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...INCREASING TO NORTHEAST 30 KTS THIS MORNING WITH GALE
  FORCE GUSTS TO 35 KTS THIS AFTERNOON AND EVENING.

* WAVES...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541-542-020000-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-150202T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
956 AM CST SUN FEB 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...NORTHEAST WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS
  THIS AFTERNOON...THEN TURNING NORTH THIS EVENING BEFORE
  GRADUALLY SUBSIDING LATER TONIGHT INTO MONDAY. AN INFREQUENT
  GALE FORCE GUST IS POSSIBLE.

* WAVES...BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
440 
WHUS73 KGRB 012118
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST SUN FEB 1 2015

...STRONG NORTHEAST WINDS WILL PRODUCE HIGH WAVES...

.A LOW PRESSURE SYSTEM TRACKING OVER CENTRAL INDIANA WILL
CONTINUE TO DEEPEN...AS IT MOVES TOWARDS THE OHIO VALLEY. GUSTY
NORTHEAST WINDS WILL PRODUCE HIGH WAVES INTO THIS EVENING BEFORE
SLOWLY SUBSIDING OVERNIGHT INTO MONDAY. NORTHEAST WINDS MAY REACH
GALE FORCE FOR LOCATIONS SOUTH OF TWO RIVERS THROUGH TONIGHT.

THE COMBINATION OF STRONG WINDS...COLDER TEMPERATURES AND HIGH
WAVES...WILL RESULT IN THE DEVELOPMENT OF FREEZING SPRAY THROUGH TONIGHT.

LMZ543-020530-
/O.CON.KGRB.GL.W.0003.000000T0000Z-150202T0900Z/
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
318 PM CST SUN FEB 1 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...NORTH TO NORTHEAST WINDS TO 30 KTS WITH GALE FORCE GUSTS
  TO 35 KTS THROUGH LATE TONIGHT...THEN EASING TO 15 TO 25 KTS
  LATE.

* WAVES...6 TO 9 FEET...THEN SUBSIDING OVERNIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541-542-020530-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-150202T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
318 PM CST SUN FEB 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...NORTHEAST WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS
  THROUGH THIS EVENING...BEFORE GRADUALLY SUBSIDING LATER TONIGHT
  INTO MONDAY. AN INFREQUENT GALE FORCE GUST IS POSSIBLE.

* WAVES...5 TO 8 FEET...THEN SUBSIDING OVERNIGHT AND MONDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
854 
WHUS73 KGRB 020332
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
932 PM CST SUN FEB 1 2015

...STRONG NORTHEAST AND HIGH WAVES TO CONTINUE INTO EARLY MONDAY
MORNING...

..NORTHEAST GALE FORCE WIND GUSTS WILL CONTINUE INTO EARLY MONDAY
MORNING...AS DEEPENING LOW PRESSURE MOVES ACROSS THE OHIO RIVER VALLEY.
THE WINDY CONDITIONS WILL RESULT IN VERY HIGH WAVES. WINDS AND WAVES WILL
EASE THROUGH MONDAY...BUT WAVES WILL BE SLOWER TO SUBSIDE UNTIL
MONDAY AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME
AFTER THE GALE WARNING EXPIRES.

THE COMBINATION OF STRONG WINDS...COLDER TEMPERATURES AND HIGH
WAVES...WILL RESULT IN THE DEVELOPMENT OF FREEZING SPRAY THROUGH
TONIGHT.

LMZ543-020900-
/O.CON.KGRB.GL.W.0003.000000T0000Z-150202T0900Z/
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
932 PM CST SUN FEB 1 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...NORTH TO NORTHEAST WINDS TO 30 KTS WITH GALE FORCE 
  GUSTS TO 35 KTS THROUGH LATE TONIGHT...THEN EASING TO 15 TO 25 
  KTS LATE. 

* WAVES...5 TO 8 FEET...THEN SUBSIDING OVERNIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541-542-020900-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-150202T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
932 PM CST SUN FEB 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WINDS...NORTHEAST WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30
  KTS...BEFORE GRADUALLY SUBSIDING LATER TONIGHT INTO MONDAY. 

* WAVES...3 TO 5 FEET...THEN SUBSIDING OVERNIGHT AND MONDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
277 
WHUS73 KGRB 020903
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
303 AM CST MON FEB 2 2015

...GUSTY NORTH WINDS AND HIGH WAVES DIMINISHING THIS MORNING...

..GUSTY NORTH WINDS WILL TURN NORTHWEST THIS MORNING AND CONTINUE
TO DIMINISH. WAVES WILL ALSO GRADUALLY SUBSIDE TODAY. 

LMZ543-021600-
/O.EXP.KGRB.GL.W.0003.000000T0000Z-150202T0900Z/
/O.EXB.KGRB.SC.Y.0011.150202T0903Z-150202T1600Z/
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
303 AM CST MON FEB 2 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

* WINDS...NORTH WINDS OF 15 TO 25 KTS EARLY THIS MORNING...TURNING
  NORTHWEST AND DECREASING TO 10 TO 15 KTS LATE MORNING.

* WAVES...4 TO 7 FEET EARLY...SUBSIDING TO 2 TO 4 FEET LATE
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-542-021600-
/O.EXT.KGRB.SC.Y.0011.000000T0000Z-150202T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
303 AM CST MON FEB 2 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...NORTH WINDS OF 10 TO 20 KTS WITH A FEW GUSTS TO 25 KTS EARLY
  THIS MORNING...TURNING NORTHWEST AND DECREASING TO 10 TO 15 KTS
  LATE MORNING.

* WAVES...4 TO 7 FEET EARLY...SUBSIDING TO 2 TO 4 FEET LATE
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 1, 3:37 AM CST, 40 minutes earlier.

Area forecast discussion, Feb 1, 3:37 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CST SUN FEB 1 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 336 AM CST SUN FEB 1 2015

LARGE WINTER STORM CONTINUES TO TRACK OVER THE MID SECTION OF THE
COUNTRY TODAY BEFORE LIFTING INTO THE NORTHEAST STATES TONIGHT
INTO MONDAY. SYSTEM WILL IMPACT THE SOUTH HALF OF THE STATE...WITH
WIDESPREAD WARNING CRITERIA SNOW OVER FAR SOUTHERN WISCONSIN.
EDGE OF THE ACCUMULATING SNOW WILL EXTEND NORTHWARD INTO PARTS OF
CENTRAL AND EAST CENTRAL WISCONSIN...OR ROUGHLY SOUTH OF HIGHWAY
29. OVERALL HIGHER SNOW AMOUNTS TO BE SOUTH OF HIGHWAY 21 THROUGH
EARLY AFTERNOON BEFORE THE SYSTEM BEGINS TO PULL SOUTHEAST.
HOWEVER RADARS EARLY THIS AM ALREADY SHOWING BANDED SNOW FROM ISW
TO ATW. DRIER AIR FROM THE NORTH WILL PRODUCE A HEALTHY CUT OFF
OF SNOW ACCUMULATION. DUE TO A COMBO OF 2-3 INCHES OF SNOW AND STRONG
NORTHEAST WINDS DEVELOPING TODAY AS THE SURFACE LOW DEEPENS OVER
SOUTHERN ILLINOIS...WILL ISSUE A SNOW/BLOWING SNOW ADVISORY FOR
THE SOUTHERN TIER OF COUNTIES...AND ISSUE A WINTER STORM WARNING
FOR MANITOWOC COUNTY DUE TO SNOW AMOUNTS OF 3 TO 4 INCHES AND
POSSIBLY HIGHER WITH ANY LAKE ENHANCED BANDS. HOWEVER THE TIPPING
POINT OF PUTTING MTW COUNTY INTO THE WARNING IS THE DEVELOPING
STRONG NORTHEAST WINDS WHICH LINGER INTO THIS EVENING. POTENTIAL
OF NEAR BLIZZARD CONDITIONS FOR A FEW HOURS OVER MTW COUNTY
TODAY DURING THE PEAK OF THE WINDS. WEAK RETURNS WERE SHOWING UP
ALONG THE LAKE MICHIGAN SHORELINE EARLY THIS MORNING...BUT AFTER 2
AM THESE RETURNS WERE GETTING COVERED UP BY THE EXPANDING SYSTEM
SNOW...AND AVAILABLE GROUND TRUTH INDICATE MINOR SNOW SHOWER
ACTIVITY SO FAR. ANOTHER ISSUE IS KEWAUNEE COUNTY WITH RESPECT TO
THE STRONG NE WINDS...EVEN THOUGH SYSTEM SNOW AMOUNTS PROBABLY ONE
INCH...AND ONLY ABOUT 2 INCHES ON THE GROUND...WILL ISSUE A
SNOW/BLOWING SNOW ADVISORY TO BUFFER MANITOWOC COUNTY...BUT LIKELY
THE BLOWING SNOW MIGHT BE THE DOMINATE ISSUE. CONFIDENCE OF LAKE
SNOW BANDS STAYING OVER KEWAUNEE COUNTY LESS. THE LARGE SNOW
GROWTH REGION WITH THE GRB FORECAST SOUNDINGS TODAY SUPPORT THE
BANDS MAY BE MORE ROBUST DEPENDING ON THE WINDS.

SYSTEM PULLS OUT TONIGHT WITH DIMINISHING SNOW SHOWERS AND WINDS
OVER THE LAKE SHORE REGION. QUIET BUT COLD CONDITIONS EXPECTED FOR
MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 336 AM CST SUN FEB 1 2015

TIMING AND LOCATION OF SNOW CHANCES ARE THE MAIN CONCERNS DURING
THIS PART OF THE FORECAST.

RELATIVELY LOW AMPLITUDE FLOW IS EXPECTED THROUGH THE END OF THE
FORECAST PERIOD. WINDS ALOFT SHOULD BE MAINLY WEST-NORTHWEST SO
TEMPERATURES SHOULD BE BELOW NORMAL BUT NOT EXCEPTIONALLY COLD.

00Z GFS BROUGHT QPF ACROSS NORTHERN WISCONSIN MONDAY NIGHT BUT 00Z
ECMWF/GEM/NAM WERE ALL FARTHER NORTH WITH IT SO HAVE A DRY FORECAST
FOR THAT PERIOD. THERE IS BETTER AGREEMENT AMONG THE MODELS ON TIMING
OF THE SYSTEM THAT WILL IMPACT SOUTHERN AND CENTRAL WISCONSIN...THOUGH
THE GEM LOOKED TOO FAST. HAVE A SMALL AREA OF SLIGHT CHANCE POPS
FOR PART OF CENTRAL WISCONSIN 18Z TUE-00Z WED. THERE IS A CHANCE
FOR SNOW ON WEDNESDAY AS AN UPPER LEVEL SHORT WAVE AND SURFACE LOW
PRESSURE SYSTEM PASS SOUTH OF THE AREA. CHANCES SHOULD BE MAINLY
ACROSS CENTRAL AND EAST CENTRAL WISCONSIN...AND IN NORTH CENTRAL
WISCONSIN DUE TO LAKE EFFECT. SURFACE HIGH PRESSURE SHOULD BRING A
RETURN TO DRY WEATHER FOR THE LATTER HALF OF THE WORK WEEK. SNOW
CHANCES FOR THE WEEKEND REMAIN UNCERTAIN DUE TO TIMING AND
LOCATION DIFFERENCES IN MODEL QPF. HAVE A CHANCE FOR SNOW ACROSS
MOST OF THE AREA FOR SATURDAY FROM THE INITIAL BLEND SO HAVE
STAYED WITH THAT.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1108 PM CST SAT JAN 31 2015

MVFR CIGS WILL BE THE DOMINATE CLOUD HEIGHT OVER THE
AREA TONIGHT THROUGH SUNDAY AFTERNOON. A FEW BREAKS TO VFR
CONDITIONS ARE POSSIBLE NORTH OF A MERRILL TO MARINETTE LINE.
LIGHT SNOW IS LIKELY MAINLY SOUTH OF A WISCONSIN RAPIDS TO
KEWAUNEE LINE. LOCAL IFR CONDITIONS EXPECTED AT MANITOWOC AND
OSHKOSH WHERE LAKE ENHANCED SNOW IS POSSIBLE LATE TONIGHT AND
EARLY SUNDAY.
&&

.MARINE...
ISSUED AT 336 AM CST SUN FEB 1 2015

TIGHTENING PRESSURE GRADIENT WILL LIKELY PRODUCE NEAR
GALE GUSTS FOR AREAS SOUTH OF KEWAUNEE AND NEAR GALE GUSTS FOR
LOCATIONS NORTHWARD.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM CST THIS EVENING FOR WIZ045-
048-049.

WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ040.

WINTER STORM WARNING UNTIL 10 PM CST THIS EVENING FOR WIZ050.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......RDM
MARINE.........TDH
Hazardous weather outlook, Jan 31, 2:48 PM CST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST SAT JAN 31 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL DUE TO LIGHT SNOW IS LIKELY SOUTH OF A KEWAUNEE
TO APPLETON TO WISCONSIN RAPIDS LINE...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

HAZARDOUS TRAVEL IS LIKELY SOUTH OF A KEWAUNEE TO APPLETON TO
WISCONSIN RAPIDS LINE ON SUNDAY...WHERE 1 TO 3 INCHES OF
ACCUMULATION IS EXPECTED BY EVENING. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE ACROSS MANITOWOC COUNTY...DUE TO LAKE ENHANCEMENT.
GUSTY NORTH TO NORTHEAST WINDS WILL ALSO CREATE SOME BLOWING AND
DRIFTING OF THE NEW SNOW...ESPECIALLY ACROSS EAST-CENTRAL
WISCONSIN.

THERE IS A CHANCE OF ACCUMULATING SNOW AT THE END OF THE WEEK...
BUT CONFIDENCE IS LOW IN THE TIMING...LOCATION AND SNOWFALL AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS OVER AN INCH
LATE TONIGHT AND SUNDAY.

LMZ521-522-541>543-012100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NORTHEAST WINDS MAY GUST TO NEAR GALE FORCE AT TIMES SUNDAY.

RE/TSK

In the hours before

Special weather statement, Jan 31, 10:57 PM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1057 PM CST SAT JAN 31 2015

WIZ050-010900-
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
1057 PM CST SAT JAN 31 2015

...SNOW AND BLOWING SNOW COULD MAKE FOR HAZARDOUS TRAVEL LATE
TONIGHT THROUGH SUNDAY MORNING...

A WINTER STORM OVER ILLINOIS WILL BRING ONLY LIGHT SNOW TO EAST
CENTRAL WISCONSIN...BUT MOISTURE FROM LAKE MICHIGAN WILL MAKE THE
SNOW LOCALLY MORE INTENSE FOR AWHILE LATE TONIGHT AND EARLY
SUNDAY. A FEW INCHES OF SNOW ARE POSSIBLE ALONG WITH NORTHEAST
WINDS GUSTING TO 25 TO 30 MPH. TRAVEL MAY BE HAZARDOUS ESPECIALLY
NEAR THE LAKE.

WIZ038>040-045-048-049-010900-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
WAUTOMA...OSHKOSH...CHILTON
1057 PM CST SAT JAN 31 2015

...LIGHT SNOW AND BLOWING SNOW COULD MAKE FOR HAZARDOUS TRAVEL
LATE TONIGHT THROUGH SUNDAY MORNING...

A WINTER STORM OVER ILLINOIS WILL BRING ONLY LIGHT SNOW TO EAST
CENTRAL WISCONSIN...BUT MOISTURE FROM LAKE MICHIGAN WILL MAKE THE
SNOW LOCALLY MORE INTENSE FOR AWHILE LATE TONIGHT AND EASILY
SUNDAY NEAR THE LAKESHORE. A DUSTING TO A HALF INCH OF SNOW ARE
POSSIBLE NORTH OF HIGHWAY 54 WITH AN INCH OR TWO POSSIBLE FURTHER
SOUTH. NORTHEAST WINDS GUSTING TO 25 MPH WILL CAUSE SOME BLOWING
SNOW AS WELL.

WIZ035>037-010900-
WOOD-PORTAGE-WAUPACA-
INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT
1057 PM CST SAT JAN 31 2015

...LIGHT SNOW AND BLOWING SNOW COULD MAKE FOR HAZARDOUS TRAVEL
LATE TONIGHT THROUGH SUNDAY MORNING...

A WINTER STORM OVER ILLINOIS WILL BRING ONLY LIGHT SNOW TO CENTRAL
WISCONSIN...BUT GUSTY WINDS WILL CAUSE SOME BLOWING SNOW AS WELL. A
DUSTING TO A HALF INCH OF SNOW ARE POSSIBLE NORTH OF HIGHWAY 54
WITH AN INCH OR TWO POSSIBLE FURTHER SOUTH. NORTHEAST WINDS
GUSTING TO 25 MPH WILL CAUSE SOME BLOWING SNOW AS WELL.

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:34 AM CSTWinter Storm WarningGRBManitowoc17 hr
Feb 1, 4:34 AM CSTWinter Weather AdvisoryGRBCalumet, Kewaunee, Waushara, Winnebago15 hr

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.